Skip to Content

Join the 'Flector Patch' group to help and get support from people like you.

Flector Patch News

Common Painkillers Tied to Slight Rise in Heart Attack Risk

Posted 10 May 2017 by

TUESDAY, May 9, 2017 – Commonly used painkillers such as Motrin, Advil and Aleve might increase your risk for heart attack, even in the first week of use, a new study suggests. Overall, these drugs and others known as nonsteroidal anti-inflammatory drugs (NSAIDs) increase the risk of a heart attack by 20 to 50 percent, compared with not using them, researchers found. For most people, however, ...

Common Painkillers Don't Ease Back Pain, Study Finds

Posted 2 Feb 2017 by

THURSDAY, Feb. 2, 2017 – Painkillers like aspirin, Aleve and Advil don't help most people with back pain, a new review finds. The researchers estimated that only one in six people gained a benefit from taking these nonsteroidal anti-inflammatory drugs (NSAIDs). Meanwhile, previous research has suggested that another common painkiller, Tylenol (acetaminophen), isn't very useful either, the study ...

Acetaminophen Won't Help Arthritis Pain, Study Finds

Posted 18 Mar 2016 by

THURSDAY, March 17, 2016 – Acetaminophen – commonly known as Tylenol in the United States – isn't an effective choice for relieving osteoarthritis pain in the hip or knee, or for improving joint function, a new study finds. Although the drug rated slightly better than placebo in studies, nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Advil, Motrin) or diclofenac are better ...

Retail Prices of Dermatology Drugs Skyrocket

Posted 25 Nov 2015 by

WEDNESDAY, Nov. 25, 2015 – Patients using prescription creams, gels, sprays and pills for skin conditions may shell out substantially more at the pharmacy than they did just six years ago, a new study suggests. Between 2009 and 2015, retail prices of brand-name dermatologic drugs rose 401 percent, on average, study authors reported Nov. 25 in JAMA Dermatology. Even generics have succumbed to ...

Experts Urge Caution With Popular Painkillers After FDA Warning

Posted 10 Jul 2015 by

FRIDAY, July 10, 2015 – People who regularly reach for widely used painkillers like ibuprofen and naproxen may need to think carefully before they pop those pills, heart experts say. Mounting evidence has shown that chronic use of non-steroidal anti-inflammatory drugs (NSAIDs) can raise a person's risk of heart attack and stroke. The evidence is strong enough that the U.S. Food and Drug ...

FDA Strengthens Heart Attack, Stroke Warning for Popular Painkillers

Posted 10 Jul 2015 by

THURSDAY, July 9, 2015 – The U.S Food and Drug Administration on Thursday strengthened the warning labels for widely used painkillers like ibuprofen and naproxen, saying they can increase the risk of heart attack or stroke. The FDA is asking people to think carefully about their use of nonsteroidal anti-inflammatory drugs (NSAIDs), particularly if they've already had a heart attack, according to ...

FDA Medwatch Alert: Non-aspirin Nonsteroidal Anti-inflammatory Drugs (NSAIDs): Drug Safety Communication - FDA Strengthens Warning of Increased Chance of Heart Attack or Stroke

Posted 10 Jul 2015 by

[Posted 07/09/2015] ISSUE:  FDA is strengthening an existing label warning that non-aspirin nonsteroidal anti-inflammatory drugs (NSAIDs) increase the chance of a heart attack or stroke. Based on FDAs comprehensive review of new safety information, FDA is requiring updates to the drug labels of all prescription NSAIDs. As is the case with current prescription NSAID labels, the Drug Facts labels ...

When to Ice, When to Heat

Posted 11 May 2015 by

SUNDAY, May 10, 2015 – Athletes aren't always sure whether to use heat or ice on injuries and aches and pains, so here is some advice from experts. If you suffer a sudden sports injury, you should follow a recovery program known as RICE: rest, ice, compression, elevation. "Elevation is probably the most important thing because it limits the amount of blood flow to the area and the amount of ...

After Heart Attack, Certain Painkillers May Raise Risk for Recurrence

Posted 9 May 2011 by

MONDAY, May 9 – People with a history of heart attack are at increased risk of suffering another attack or dying after even a week of taking certain types of prescription and over-the-counter painkillers, including Advil, Motrin or Voltaren, a large new study suggests. Danish researchers analyzed nationwide records of almost 84,000 heart attack survivors and found that those who used certain ...

Pain Patches Making Gains in U.S.

Posted 22 Jan 2011 by

FRIDAY, Jan. 21 – Americans suffering from muscle pain are used to taking a pill or rubbing in a cream to help soothe their aches. But a new form of pain relief seems to be catching on: analgesics delivered through a medicated patch placed directly where it hurts. The U.S. Food and Drug Administration approved the country's first over-the-counter, pain-relieving transdermal patches in 2008. But ...

Certain Painkillers Appear to Boost Odds for Heart Attack

Posted 11 Jan 2011 by

TUESDAY, Jan. 11 – Common painkillers taken to treat inflammation, such as Celebrex and Advil, can raise the risk of heart attack, stroke or death, a review of existing research suggests. Swiss researchers analyzed the results of 31 trials involving seven non-steroidal anti-inflammatory drugs (NSAIDs), as these medications are called, and concluded that cardiovascular risk needs to be considered ...

FDA Medwatch Alert: Transdermal Drug Patches with Metallic Backings: Risk of Burns during MRI Scans

Posted 5 Mar 2009 by

[Posted 03/05/2009] FDA notified healthcare professionals and patients that certain transdermal patches (medicated patches applied to the skin), containing aluminum or other metals in the backing of the patches, can overheat during an MRI scan and cause skin burns in the immediate area of the patch. FDA is in the process of reviewing the labeling and composition of all medicated patches to ensure ...

Skin Patches Can Cause Burns During MRIs

Posted 5 Mar 2009 by

THURSDAY, March 5 – The U.S. Food and Drug Administration warned Thursday that some medication skin patches can cause burns if worn while patients undergo an MRI. Thursday's warning applies to brand name and generic patches and those bought over-the-counter – including nicotine and pain-control patches. Some of these patches do not include a warning that their backing contains aluminum. ...

Ask a Question

Further Information

Related Condition Support Groups


Flector Patch Patient Information at